Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 18, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 22, 1996, 5:52 PM CDT for McDonald County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 1996, 5:52 PM CDT (22:52 UTC)
- Expired
- Aug 22, 1996, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County McDonald County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 222256 FFWSGF MOC119-230300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 552 PM CDT THU AUG 22 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST MISSOURI ...WESTERN MCDONALD COUNTY AT 555 PM CDT SPRINGFIELD DOPPLER RADAR INDICATED AN ISOLATED THUNDERSTORM OVER SOUTHWEST MC DONALD COUNTY JUST NORTH OF SOUTHWEST CITY MISSOURI WITH VERY LITTLE MOVEMENT. THIS STORM HAS PRODUCED VERY HEAVY RAINFALL WITH AMOUNTS INDICACTED OF 2.5 TO 3 INCHES PER HOUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. WM/SL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:14 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 22, 2:14 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT THU AUG 22 1996
FRONTAL POSN WILL BE KEY FOR FORECAST TONIGHT/FRIDAY.
CURRENT SATELLITE/RADAR IMAGERY SHOWG CU/SCT TRW DEVELOPING ACROSS S
1/2 OF CWA. THESE CONTINUE TO BE AIR MASS TYPE TRW AND SHOULD DIMINISH
WITH THE LOSS OF DAYTIME HTG.
UPR LVL TROF WILL CONTINUE PUSHING E ACROSS THE GRT LKS WHILE RIDGE
SETS UP OUT W AGAIN. BY WEEKEND WILL SEE FAMILIAR NW FLOW ACROSS THE
AREA ONCE AGAIN.
WHILE MAIN SVR THREAT WILL REMAIN TO THE NORTH ALONG THE JET
STREAM...THE TRW THREAT WILL FINALLY INCREASE ACROSS THE CWA WITH THE
APPROACH OF A SIGNIFICANT CDFNT.
CDFNT WSHFT LINE ACROSS CNTRL KS INTO CNTRL IA HOWEVER COOLER AND MUCH
DRIER AIR WELL BEHIND THIS ACROSS CNTRL NE. DIFFERENCES CONTINUE IN
THE MODELS DEPICTION OF WHERE THE FRONT WILL BE THRU THE PD. NGM
APPEARS TO CONTINUE WITH BEST SOLN...STALLING THE FRONT ACROSS CNTRL MO
ON FRI.
BEST MOISTURE CONVERGENCE WILL BE ALONG AND AHEAD OF THE FRONTAL
BOUNDARY. WITH PRECIPITABLE WATER VALUES GREATER THAN 1" ACROSS MOST
OF THE REGION AND WITH LITTLE FLOW ALOFT WILL SEE SLOW MOVG CELLS WITH
HEAVY RAINFALL EXPECTED. WOULD EXPECT MAIN CONCENTRATION OF TRW TO THE
NORTH AND ALONG A JLN/VIH LINE BEGINNING LATE TONIGHT.
SGF...THIS EVE...P CLDY TEMPS DROPPING INTO 70S.
TONIGHT...INCR CLDS 30% TRW AFTER MIDNIGHT. LOW NR 70.
JLN...THIS EVE...P CLDY. TEMPS DROPPING INTO 70S.
TONIGHT...INCR CLDS 30% TRW AFTER MIDNIGHT. LOW IN THE LOW 70S.
UNO...TONIGHT...MOSTLY CLEAR. LOW NR 70.
AIZ...THIS EVE...INCR CLDS 20% TRW.
TONIGHT...M CLDY 40% TRW. LOW NEAR 70.
VIH...THIS EVE...P CLDY. TEMPS DROPPING INTO 70S.
TONIGHT...ItNCR CLDS. 30% TRW AFTER MIDNIGHT. LOW NR 70.
SGF EB 069/084 063/084 061 05354
JLN EB 072/086 065/086 064 05354
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:47 PM CDT | Flash Flood Warning | SGF | Laclede | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.